MAUDE Adverse Event Report: ORTHOPEDIATRICS, CORP 4.5MM CANNULATED SCREW, CANCELLOUS THREAD, 28MM

ORTHOPEDIATRICS, CORP 4.5MM CANNULATED SCREW, CANCELLOUS THREAD, 28MM
Catalog Number 00-1015-8028
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Two of the four screw heads were deformed.Situation: 2 screw's hexagonal parts were deformed or stripped which caused the removal difficult.There is no implant remained in the patient.The easyout instrument was used but it did not work at all because the screw was tightly fused to the bone and the hexagonal part was stripped.The screw head was cut off with a hospital-owned drill (carbide drill), the area around the screw was reamed, and then the screw was removed.Rr person was attended in or.Patient injury: due to the extended operation time, there was increased bleeding.

Brand Name
4.5MM CANNULATED SCREW, CANCELLOUS THREAD, 28MM
Common Device Name
4.5MM CANNULATED SCREW, CANCELLOUS THREAD, 28MM
Manufacturer (Section D)
ORTHOPEDIATRICS, CORP
2850 frontier drive
warsaw IN
Manufacturer (Section G)
ORTHOPEDIATRICS, CORP
2850 frontier drive
warsaw IN
Manufacturer Contact
james gunnels
2850 frontier drive
warsaw, IN 
MDR Report Key20378693
Report Number3006460162-2024-00052
Device Sequence Number3889589
Product Code HWC
UDI-Device Identifier00841132144756
UDI-Public00841132144756
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number00-1015-8028
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown